標題: Optimal sample sizes for precise interval estimation of Welch's procedure under various allocation and cost considerations
作者: Shieh, Gwowen
Jan, Show-Li
管理科學系
Department of Management Science
關鍵字: Behrens-Fisher problem;Precision;Study design
公開日期: 1-Mar-2012
摘要: Welch's (Biometrika 29: 350-362, 1938) procedure has emerged as a robust alternative to the Student's t test for comparing the means of two normal populations with unknown and possibly unequal variances. To facilitate the advocated statistical practice of confidence intervals and further improve the potential applicability of Welch's procedure, in the present article, we consider exact approaches to optimize sample size determinations for precise interval estimation of the difference between two means under various allocation and cost considerations. The desired precision of a confidence interval is assessed with respect to the control of expected half-width, and to the assurance probability of interval half-width within a designated value. Furthermore, the design schemes in terms of participant allocation and cost constraints include (a) giving the ratio of group sizes, (b) specifying one sample size, (c) attaining maximum precision performance for a fixed cost, and (d) meeting a specified precision level for the least cost. The proposed methods provide useful alternatives to the conventional sample size procedures. Also, the developed programs expand the degree of generality for the existing statistical software packages and can be accessed at brm.psychonomic-journals.org/content/ supplemental.
URI: http://dx.doi.org/10.3758/s13428-011-0139-z
http://hdl.handle.net/11536/15729
ISSN: 1554-351X
DOI: 10.3758/s13428-011-0139-z
期刊: BEHAVIOR RESEARCH METHODS
Volume: 44
Issue: 1
起始頁: 202
結束頁: 212
Appears in Collections:Articles


Files in This Item:

  1. 000300317400015.pdf